December 24, 2010 at 12:43 am #88879
gforcewarp9ParticipantDecember 24, 2010 at 12:43 amPost count: 38
So far in my journey with meds, I have taken Adderall, on and off for a few years, and just recently I
ve tried Ritalin after not being on any meds for 3 or 4 years (pregnant, then nursing…) I don
t recall having any terrible side effects when on Adderall, but I remember distinctly not liking the feeling. Sure, I was slowed down, and I could focus more on things like homework, but I just didnt feel like myself at all. I could never get over the feeling of just not feeling like me. Just recently, my ritalin experience has been a real rollercoaster. The first dose was too high, and the experience was way to intense–however, I did feel very slowed down, almost to the point of feeling spaced out and disconnected. On the positive side, it seemed to eliminate the hot-buttons that I normally feel covered with,ie. I wasn
t getting frustrated with every last thing like I normally do. The second time I took it, I took half, which was better, but I just cant escape the feeling of being spaced out and disconnected.I was hoping the third time would be a charm: I took a quarter of a pill. The strangest thing happened: I didn
t feel spacy and slowed down, but I felt even more speedy, nervous, hyper--and weirdest of all-- more distracted! Perhaps I should try the adderall again, just to compare, but Im feeling a bit let down. I reeeaaaaalllly don
t like feeling so whacked out in the middle of the day. I feel really dissapointed. Im waiting for that
moment some people say they feel the first time on meds. I know I
ve only just tried two meds--(actually 3- I was originally prescribed Wellbutrin, but I had an anxiety attack that nearly sent me to the hospital, so thats out.)
Wondering if anyone out there has had a similar experience, or can relate to that feeling of being disconected. If so, any body find anything that eventually worked? Does anyone ever feel resentfull that they need to take meds just to so their life will work in the current system?
Shoot. Just wondering if anyone can relate….REPORT ABUSEDecember 24, 2010 at 1:31 am #98404
AnonymousInactiveDecember 24, 2010 at 1:31 amPost count: 14413
I know exactly how you feel. I was on ritalin. I was on dexedrine. I was on welbutrin. I was on a whole host of meds. They all had side effects. Welbutrin gave me a seizure that put me in the hospital. The other meds gave me ansiety to the point that I got panic attacks that wouldn’t go away and so now I’m on meds for anxiety. While the show sdd and loving it was mostly good it didn’t give a balanced view of the meds. I’m on disability right now because the anxiety and panic attacks were so bad that I couldn’t hold onto a job. It was horrible. I’m trying to get back on the horse because I’m only 36 and still have a life ahead of me but with this economy it’s proven impossible.REPORT ABUSEDecember 24, 2010 at 1:51 am #98405
gforcewarp9ParticipantDecember 24, 2010 at 1:51 amPost count: 38
Wow, you have run the gamut with the meds! It sucks to feel like you are whacked out and experimenting all the time.
You know, the movie is what inspired me to try meds again. I was kind of exited, you know like
Oh yay, everything is going to be better now
Maybe that was not a good expectation to have. I used to suffer from alot of anxiety and had terrible panic attacks as well. I don
t have full blown panic attacks anymore for some unknown reason--unless I am near say, the grand canyon or someother really high drop off, and then, whatch out! Anyway, I hope it gets better from you, I know its no fun. If it makes you feel any better at all, I
ve been fired from about 95% of the jobs Ive ever had, and because I was always getting fired, I
ve had alot of jobs! Also, the system is f**ked up, you know. Wall street bankers are getting record bonuses while more people join the ranks of poverty. Dont think that that isn`t by design.
Hope you are feeling better soon.REPORT ABUSEDecember 24, 2010 at 1:55 am #98406
AnonymousInactiveDecember 24, 2010 at 1:55 amPost count: 14413
Thanks buddy I appreciate.REPORT ABUSEDecember 28, 2010 at 3:54 pm #98407
turboMemberDecember 28, 2010 at 3:54 pmPost count: 89
I am not an expert, but it does sound like there are other things at play here for you. I’ve never read about any of the meds you mentioned causing irreversible problems.
The Ritalin and Dexadrine are short acting and have an extremely short 1/2 life in your body chemistry. This type of med has been in use for 60 years or more, and they have long term studies of people that have been on them for 20 years showing no ill effects. I’m not sure about Wellbutrin, but know it is widely used as a stop-smoking aid so there should be lots of info out there about post-withdrawl symptoms and behaviours.
One ADD med I have read up on which seems to offer benefits to people with anxiety issues is Strattera. It is a different class of meds from the ones you mentioned and may be worth reading up on, and talking to your doctor about.REPORT ABUSEJanuary 9, 2011 at 6:20 pm #98408
AnonymousInactiveJanuary 9, 2011 at 6:20 pmPost count: 14413
I have ADHD and OCD, for over 12 years now I can not have ritalin without paxil or vice versa. And believe you me! Prior to this I was a walking pharmacuitcals test subject cause it took close to 17 years to find this working combinationREPORT ABUSE
You must be logged in to reply to this topic.